Q. My daughter has been taking Effexor(150 mg) and Depakote (750 mg) for bipolar disorder. She has been taking this medication for approx. 2years until 3/4 weeks ago. She was very ill (tonsillitis and could hardly swallow) consequently she stopped taking her Depakote and but stayed with the Effexor, of course we started seeing the symptoms of bipolar starting and did not know why until 3 days ago. She started not sleeping and finally admitted she was no longer taking her Depakote--she has been taking the full amount of her prescription but does not seem to act the same as before her illness. Did she wait too long to go back on her medication??? What should her next step be?? She will be making an appt. soon to see her doctor.
A. Depakote does a far better job keeping individuals stabilized than pulling out of mania. I recommend you contact the doctor immediately before big problems develop!